Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2017, 8:55 PM EDT for Marion County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 8:55 PM EDT (00:55 UTC)
- Expired
- Jun 19, 2017, 9:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Marion County, GA
The radar
The Robins AFB radar (KJGX), 114 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293
WWUS82 KFFC 200055
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
855 PM EDT MON JUN 19 2017
GAZ080-091-092-200130-
Schley GA-Taylor GA-Marion GA-
855 PM EDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...
SOUTHWESTERN TAYLOR AND MARION COUNTIES UNTIL 930 PM EDT...
At 855 PM EDT...a strong thunderstorm was over Buena Vista...moving
north at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Buena Vista, Brantley, Tazewell, Marion Estates, Doyle, Oakland and
Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3222 8445 3229 8465 3252 8461 3243 8431
TIME...MOT...LOC 0055Z 199DEG 4KT 3233 8452
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:00 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 19, 7:00 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 700 PM EDT Mon Jun 19 2017 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 339 PM EDT Mon Jun 19 2017/ SHORT TERM /Tonight through Tuesday Night/... Unsettled forecast is in store for the short term with the forecast area between two weather systems. A frontal boundary should sink into north GA overnight as the upper trough deepens over the Great Lakes. Still not confident on how far into the forecast area the front will get. Models show some drying for the far northwest later tonight and have left the northwest corner with less than 20 percent pops after 06z. Otherwise there could be some convection lasting all night. The next thing is the tropical system forecast to develop in the Gulf and what path it will take. Latest models pushing it more westward toward LA. However...deep tropical moisture will most likely affect at least a portion of north and central GA. Forecast PW values are near or above two inches. Likely pops for late tonight into Tuesday look reasonable for Atlanta to Athens and south. For now...will hold off on issuing a Flash Flood Watch. Next shifts can take another look at timing and placement of qpf amounts. Have kept max and min temperatures close to MOS guidance with expected increase in clouds and convection. 41 LONG TERM /Wednesday through Monday/... The long term remains largely unchanged. Much of the forecast is dependent upon the evolution of the disturbance near the Yucatan Peninsula. Even by 12z Wednesday there is some discrepancy regarding the position of the low's center...most notably between the GFS and other guidance. With the GFS becoming somewhat of an outlier in regards to the position/track of the actual low...have trended the forecast more along the lines of the EC/CMC/SREF/NAM 12z solutions. It appears at this point that although the actual tropical/subtropical low could very well remain to our west...the cyclonic flow around this system will likely channel moisture in a northerly fashion up the eastern Gulf as anticyclonic flow associated with the Bermuda high/ridge builds west toward the Bahamas and FL and interacts with the cyclone's wind pattern. This certainly raises concern for a heavy rain/flood threat across the CWA Thursday-Friday. Right now it is unclear where this threat would occur but certainly something to begin to watch for...especially as PW values climb above 2.25 inches! By late Friday into the weekend...seems plausible that the low will become absorbed into the larger scale flow as the Bermuda ridge continues to build west. Unfortunately it appears it may head our way...in which case it may bring another heavy rainfall threat to at least north Georgia. The system should pull away /finally/ by late in the weekend into the beginning of next week. However...this will coincide with the next fropa that is also expected to bring plentiful precip with it. GFS pushes this front thru...ECMWF stalls it. Given time of year have trended with the EC for now. Kovacik && .AVIATION... 00Z Update... There will be a diminishing trend to the showers and storms tonight although scattered showers could linger mainly for central GA. Mostly VFR ceilings with potential for IFR-MVFR ceilings late tonight into Tuesday. Surface winds becoming light and variable or light S-W. Winds favoring SSE for Tuesday 10 kts or less. Showers and some storms expected to develop Tuesday. //ATL Confidence...00Z Update... Low to medium confidence for ceilings and timing of wind shift Tuesday morning. Medium to high confidence for weather...vsbys and winds tonight. && .PRELIMINARY POINT TEMPS/POPS... Athens 71 80 68 80 / 60 70 50 50 Atlanta 71 79 68 79 / 60 70 50 50 Blairsville 63 79 63 78 / 60 40 40 30 Cartersville 68 81 67 81 / 60 50 40 30 Columbus 74 80 70 81 / 50 70 60 50 Gainesville 69 79 67 79 / 60 60 50 40 Macon 74 79 69 80 / 50 70 60 60 Rome 67 84 68 82 / 50 30 30 30 Peachtree City 71 79 68 79 / 50 70 50 50 Vidalia 75 82 72 81 / 50 70 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....31 AVIATION...BDL
Hazardous weather outlook, Jun 19, 3:27 PM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 327 PM EDT Mon Jun 19 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 327 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected through tonight. The best chances for thunderstorms will be across north Georgia through this afternoon, shifting into central Georgia overnight tonight. Some strong storms are likely and a few severe thunderstorms are possible. The primary hazards will be very heavy rain, strong, gusty winds, frequent cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of thunderstorms each day. The primary hazard will be very heavy rainfall through Tuesday as ample moisture and a cold front interact over the region. Other threats include strong, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 19, 5:07 PM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
507 PM EDT MON JUN 19 2017
GAZ041-042-192145-
Haralson GA-Carroll GA-
507 PM EDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND CARROLL
COUNTIES UNTIL 545 PM EDT...
At 506 PM EDT...a strong thunderstorm was over Mount Zion, or 8 miles
northwest of Carrollton...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Villa Rica, Bremen, Temple, Bowdon, Mount Zion, Waco,
Abilene, John Tanner State Park, Treasure Lake and Bowdon Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8504 3381 8503 3380 8497 3378 8490
3373 8490 3373 8491 3372 8491 3372 8490
3360 8491 3350 8531 3369 8534
TIME...MOT...LOC 2106Z 248DEG 10KT 3366 8518
WIND...40MPHSpecial weather statement, Jun 19, 5:35 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
535 PM EDT MON JUN 19 2017
GAZ032>034-045-192215-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-
535 PM EDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
NORTHWESTERN DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 615 PM EDT...
At 534 PM EDT...a strong thunderstorm was over Sandy Springs, or 9
miles east of Marietta...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Smyrna, Dunwoody, Kennesaw, Duluth, Lilburn, Chamblee, Norcross,
Doraville, Berkeley Lake, Fair Oaks, North Atlanta, Tucker, Mount
Bethel and Vinings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3410 8421 3408 8419 3389 8411 3380 8459
3401 8463
TIME...MOT...LOC 2134Z 262DEG 13KT 3394 8439
WIND...40MPHSpecial weather statement, Jun 19, 5:43 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT MON JUN 19 2017
GAZ041-042-192230-
Haralson GA-Carroll GA-
543 PM EDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND CARROLL
COUNTIES UNTIL 630 PM EDT...
At 542 PM EDT...a strong thunderstorm was over Mount Zion, or 10
miles northwest of Carrollton...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Carrollton, Villa Rica, Bremen, Temple, Bowdon, Mount Zion, Waco,
Abilene, John Tanner State Park, Treasure Lake and Bowdon Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3381 8503 3378 8490 3373 8490 3373 8491
3372 8490 3360 8491 3349 8531 3369 8535
TIME...MOT...LOC 2142Z 249DEG 8KT 3365 8523
WIND...40MPHSpecial weather statement, Jun 19, 6:38 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT MON JUN 19 2017
GAZ032-033-043-192315-
North Fulton GA-Douglas GA-Cobb GA-
638 PM EDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS AND SOUTHERN COBB COUNTIES UNTIL 715 PM EDT...
At 637 PM EDT...a strong thunderstorm was over Austell, or 8 miles
northeast of Douglasville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Douglasville, Sandy Springs, Smyrna, Powder
Springs, Austell, Lithia Springs, Fair Oaks, Midtown, Grant Park-Zoo
Atlanta, Vinings, Sweet Auburn, Piedmont Park, Atlantic Station,
Mableton, Chastain Memorial Park, West End, Virginia Highland and
Turner Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3390 8472 3395 8435 3373 8435 3377 8472
TIME...MOT...LOC 2237Z 274DEG 15KT 3384 8465
WIND...40MPHSpecial weather statement, Jun 19, 6:41 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT MON JUN 19 2017
GAZ074-084-085-192315-
Wilkinson GA-Washington GA-Johnson GA-
641 PM EDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...SOUTHWESTERN
WASHINGTON AND NORTHWESTERN JOHNSON COUNTIES UNTIL 715 PM EDT...
At 641 PM EDT...a strong thunderstorm was near Tuckers Crossroad, or
13 miles north of Dublin...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Tennille and Oconee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3271 8285 3271 8296 3270 8299 3272 8307
3298 8298 3289 8269
TIME...MOT...LOC 2241Z 204DEG 15KT 3273 8295
WIND...40MPHSpecial weather statement, Jun 19, 8:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
855 PM EDT MON JUN 19 2017
GAZ080-091-092-200130-
Schley GA-Taylor GA-Marion GA-
855 PM EDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...
SOUTHWESTERN TAYLOR AND MARION COUNTIES UNTIL 930 PM EDT...
At 855 PM EDT...a strong thunderstorm was over Buena Vista...moving
north at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Buena Vista, Brantley, Tazewell, Marion Estates, Doyle, Oakland and
Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3222 8445 3229 8465 3252 8461 3243 8431
TIME...MOT...LOC 0055Z 199DEG 4KT 3233 8452The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:25 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 35 min |
| Jun 19, 10:35 PM EDT | Special Weather Statement | FFC | Morgan, Oglethorpe | 25 min |
| Jun 19, 11:05 PM EDT | Flash Flood Warning | FFC | Greene, Jasper, Morgan, Newton, Oconee, Oglethorpe and 3 more | 6 hr |
| Jun 20, 12:33 AM EDT | Flash Flood Warning | FFC | Butts, Henry, Newton | 5 hr |
| Jun 20, 1:51 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 54 min |
| Jun 20, 2:35 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 55 min |
| Jun 20, 3:19 AM EDT | Flash Flood Watch | FFC | Baldwin, Barrow, Butts, Carroll, Clarke, Clayton and 36 more | 41 hr |
| Jun 20, 3:26 AM EDT | Special Weather Statement | FFC | Carroll, Clayton, Coweta, Fayette, Heard | 64 min |
| Jun 20, 5:03 AM EDT | Special Weather Statement | FFC | Butts, Clarke, Greene, Henry, Jasper, Morgan and 7 more | 3 hr |
| Jun 20, 9:38 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 67 min |
| Jun 20, 9:40 AM EDT | Special Weather Statement | FFC | Pike, Spalding | 65 min |
| Jun 20, 11:01 AM EDT | Special Weather Statement | FFC | Fayette, Henry | 59 min |
| Jun 20, 11:05 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 55 min |
| Jun 20, 11:16 AM EDT | Special Weather Statement | FFC | Clarke, Oconee | 59 min |
| Jun 20, 11:35 AM EDT | Flash Flood Warning | FFC | Greene, Morgan, Newton | 6 hr |
| Jun 20, 12:26 PM EDT | Special Weather Statement | FFC | Clayton, Rockdale, Walton | 64 min |
| Jun 20, 12:45 PM EDT | Special Weather Statement | FFC | Fulton | 45 min |
| Jun 20, 1:11 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Jun 20, 1:27 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 24 hr |
| Jun 20, 1:33 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 57 min |
| Jun 20, 2:10 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson | 50 min |
| Jun 20, 2:20 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Jun 20, 2:20 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Jun 20, 2:31 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 59 min |
| Jun 20, 3:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 46 min |
| Jun 20, 3:17 PM EDT | Special Weather Statement | FFC | DeKalb | 43 min |
| Jun 20, 3:31 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Jun 20, 3:38 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 52 min |
| Jun 20, 3:44 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jun 20, 3:54 PM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett | 6 hr |
| Jun 20, 6:43 PM EDT | Special Weather Statement | FFC | Clayton | 47 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.